Select language: En
0
2013
Impact Factor

    Sergey Kuznetsov

    Sergey Kuznetsov
    ul. Zelenaya 38, Saratov, 410019, Russia
    Kotelnikov’s Institute of Radio-Engineering and Electronics, Russian Academy of Sciences

    S.P.Kuznetsov was born in 1951 in Moscow. In 1968 was graduated with gold medal from Saratov high school No 13, specialized in physics and mathematics (now the Physical-Technical Lyceum No 1), and enter the Saratov State University (Physical Department, Chair of Electronics). The diploma work was performed under guidance of Prof. D.I.Trubetskov.

    Been graduated from the University in 1973, S.P.Kuznetsov started to work as an engineer in the Institute of Mechanics and Physics of SSU. In 1974-1977 he is a post-graduate student of Saratov University. In 1977 he received the degree of Candidate of Sciences (analog of PhD) from Saratov University. The title of the candidate thesis: "Theoretical methods for analysis of non-stationary phenomena in certain extended self-oscillating systems of interacting electron beam and electromagnetic wave", speciality Radio-physics. From 1977 till 1988 S.P.Kuznetsov is a Senior Researcher of the Institute of Mechanics and Physics of SSU. In 1984 he accepted the academic status of Senior Researcher, and in 1988 received degree of Doctor of Sciences from Saratov University. The title of the thesis: "Non-stationary nonlinear processes and stochastic oscillations in spatially extended systems of radio-physics and electronics". From 1988 S.P.Kuznetsov is a Head Researcher of Saratov Branch ofKotel'nikov's Institute of Radio-Engineering and Electronics of RAS. In parallel, in 1992 - 1995 he is a Professor of Chair of Radio-physics and Nonlinear Dynamics of Saratov University, from 1996 - a Professor of College of Applied Sciences, now Department of Nonlinear Processes of Saratov University. From 2001 S.P.Kuznetsov is a head of Laboratory of Theoretical Nonlinear Dynamics of SB IRE RAS, and from 2012 he is a head researcher of Laboratory of Nonlinear Analysis and Design of New Types of Vehicles (the Udmurt State University). S.P.Kuznetsov is an author of more than 200 published articles in Russian and International research journals, he has 3 inventor’s certificates. 10 candidate works (equivalent of PhD) have been performed under supervision of S.P.Kuznetsov.

    Awards:

    1994-1996: S.P.Kuznetsov was a Laureate of State Stipendium for Distinguished Scientists of Russian Federation
    1988: Soros Associated Professor
    2000, 2001: Soros Professor

    Publications:

    Doroshenko V. M., Kruglov V. P., Kuznetsov S. P.
    Abstract
    A nonautonomous system with a uniformly hyperbolic attractor of Smale – Williams type in a Poincaré cross-section is proposed with generation implemented on the basis of the effect of oscillation death. The results of a numerical study of the system are presented: iteration diagrams for phases and portraits of the attractor in the stroboscopic Poincaré cross-section, power density spectra, Lyapunov exponents and their dependence on parameters, and the atlas of regimes. The hyperbolicity of the attractor is verified using the criterion of angles.
    Keywords: uniformly hyperbolic attractor, Smale–Williams solenoid, Bernoulli map, oscillation death, Lyapunov exponents
    Citation: Doroshenko V. M., Kruglov V. P., Kuznetsov S. P.,  Chaos generator with the Smale–Williams attractor based on oscillation death, Rus. J. Nonlin. Dyn., 2017, Vol. 13, No. 3, pp.  303-315
    DOI:10.20537/nd1703001
    Jalnine A. Y., Kuznetsov S. P.
    Abstract
    We investigate strange nonchaotic self-oscillations in a dissipative system consisting of three mechanical rotators driven by a constant torque applied to one of them. The external driving is nonoscillatory; the incommensurable frequency ratio in vibrational-rotational dynamics arises due to an irrational ratio of diameters of the rotating elements involved. It is shown that, when losing stable equilibrium, the system can demonstrate two- or three-frequency quasi-periodic, chaotic and strange nonchaotic self-oscillations. The conclusions of the work are confirmed by numerical calculations of Lyapunov exponents, fractal dimensions, spectral analysis, and by special methods of detection of a strange nonchaotic attractor (SNA): phase sensitivity and analysis using rational approximation for the frequency ratio. In particular, SNA possesses a zero value of the largest Lyapunov exponent (and negative values of the other exponents), a capacitive dimension close to “2” and a singular continuous power spectrum. In general, the results of this work shed a new light on the occurrence of strange nonchaotic dynamics.
    Keywords: autonomous dynamical system, mechanical rotators, quasi-periodic oscillations, strange nonchaotic attractor, chaos
    Citation: Jalnine A. Y., Kuznetsov S. P.,  Autonomous strange non-chaotic oscillations in a system of mechanical rotators, Rus. J. Nonlin. Dyn., 2017, Vol. 13, No. 2, pp.  257-275
    DOI:10.20537/nd1702008
    Kuznetsov A. P., Kuznetsov S. P., Sedova Y. V.
    Abstract
    Examples of mechanical systems are discussed, where quasi-periodic motions may occur, caused by an irrational ratio of the radii of rotating elements that constitute the system. For the pendulum system with frictional transmission of rotation between the elements, in the conservative and dissipative cases we note the coexistence of an infinite number of stable fixed points, and in the case of the self-oscillating system the presence of many attractors in the form of limit cycles and of quasi-periodic rotational modes is observed. In the case of quasi-periodic dynamics the frequencies of spectral components depend on the parameters, but the ratio of basic incommensurate frequencies remains constant and is determined by the irrational number characterizing the relative size of the elements.
    Keywords: dynamic system, mechanical transmission, quasi-periodic oscillations, attractor
    Citation: Kuznetsov A. P., Kuznetsov S. P., Sedova Y. V.,  Pendulum system with an infinite number of equilibrium states and quasiperiodic dynamics, Rus. J. Nonlin. Dyn., 2016, Vol. 12, No. 2, pp.  223-234
    DOI:10.20537/nd1602005
    Kuznetsov S. P.
    Abstract
    Dynamical equations are formulated and a numerical study is provided for selfoscillatory model systems based on the triple linkage hinge mechanism of Thurston–Weeks–Hunt–MacKay. We consider systems with a holonomic mechanical constraint of three rotators as well as systems, where three rotators interact by potential forces. We present and discuss some quantitative characteristics of the chaotic regimes (Lyapunov exponents, power spectrum). Chaotic dynamics of the models we consider are associated with hyperbolic attractors, at least, at relatively small supercriticality of the self-oscillating modes; that follows from numerical analysis of the distribution for angles of intersection of stable and unstable manifolds of phase trajectories on the attractors. In systems based on rotators with interacting potential the hyperbolicity is violated starting from a certain level of excitation.
    Keywords: dynamical system, chaos, hyperbolic attractor, Anosov dynamics, rotator, Lyapunov exponent, self-oscillator
    Citation: Kuznetsov S. P.,  Hyperbolic chaos in self-oscillating systems based on mechanical triple linkage: Testing absence of tangencies of stable and unstable manifolds for phase trajectories, Rus. J. Nonlin. Dyn., 2016, Vol. 12, No. 1, pp.  121-143
    DOI:10.20537/nd1601008
    Kuznetsov S. P.
    Abstract
    Results are reviewed relating to the planar problem for the falling card in a resisting medium based on models represented by ordinary differential equations for a small number of variables. We introduce a unified model, which gives an opportunity to conduct a comparative analysis of dynamic behaviors of models of Kozlov, Tanabe – Kaneko, Belmonte – Eisenberg – Moses and Andersen – Pesavento – Wang using common dimensionless variables and parameters. It is shown that the overall structure of the parameter spaces for the different models shows certain similarities caused obviously by the same inherent symmetry and by universal nature of the involved phenomena of nonlinear dynamics (fixed points, limit cycles, attractors, bifurcations). In concern of motion of a body of elliptical profile in a viscous medium with imposed circulation of the velocity vector and with the applied constant torque, a presence of the Lorenz-type strange attractor is discovered in the three-dimensional space of generalized velocities.
    Keywords: body motion in fluid, oscillations, autorotation, flutter, attractor, bifurcation, chaos, Lyapunov exponent
    Citation: Kuznetsov S. P.,  Motion of a falling card in a fluid: Finite-dimensional models, complex phenomena, and nonlinear dynamics, Rus. J. Nonlin. Dyn., 2015, Vol. 11, No. 1, pp.  3-49
    DOI:10.20537/nd1501001
    Kuznetsov S. P., Kuznetsov A. S., Kruglov V. P.
    Abstract
    We outline a possibility of implementation of Smale–Williams type attractors with different stretching factors for the angular coordinate, namely, $n=3,\,5,\,7,\,9,\,11$, for the maps describing the evolution of parametrically excited standing wave patterns on a nonlinear string over a period of modulation of pump accompanying by alternate excitation of modes with the wavelength ratios of $1:n$.
    Keywords: parametric oscillations, string, attractor, chaos, Lyapunov exponent
    Citation: Kuznetsov S. P., Kuznetsov A. S., Kruglov V. P.,  Hyperbolic chaos in systems with parametrically excited patterns of standing waves, Rus. J. Nonlin. Dyn., 2014, Vol. 10, No. 3, pp.  265-277
    DOI:10.20537/nd1403002
    Isaeva O. B., Kuznetsov S. P., Sataev I. R., Pikovsky A.
    Abstract
    We describe one possible scenario of destruction or of a birth of the hyperbolic attractors considering the Smale—Williams solenoid as an example. The content of the transition observed under variation of the control parameter is the pairwise merge of the orbits belonging to the attractor and to the unstable invariant set on the border of the basin of attraction, in the course of the set of bifurcations of the saddle-node type. The transition is not a single event, but occupies a finite interval on the control parameter axis. In an extended space of the state variables and the control parameter this scenario can be regarded as a mutual transformation of the stable and unstable solenoids one to each other. Several model systems are discussed manifesting this scenario e.g. the specially designed iterative maps and the physically realizable system of coupled alternately activated non-autonomous van der Pol oscillators. Detailed studies of inherent features and of the related statistical and scaling properties of the scenario are provided.
    Keywords: strange attractor, chaos, bifurcation, self-sustained oscillator, hyperbolic chaos
    Citation: Isaeva O. B., Kuznetsov S. P., Sataev I. R., Pikovsky A.,  On a bifurcation scenario of a birth of attractor of Smale–Williams type, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp.  267-294
    DOI:10.20537/nd1302006
    Isaeva O. B., Kuznetsov A. S., Kuznetsov S. P.
    Abstract
    We outline a possibility of chaotic dynamics associated with a hyperbolic attractor of the Smale–Williams type in mechanical vibrations of a nonhomogeneous string with nonlinear dissipation arising due to parametric excitation of modes at the frequencies $\omega$ and $3\omega$, when the pump is supplied by means of the string tension variations alternately at frequencies of $2\omega$ and $6\omega$.
    Keywords: parametric oscillations, string, attractor, chaos, Lyapunov exponent
    Citation: Isaeva O. B., Kuznetsov A. S., Kuznetsov S. P.,  Hyperbolic chaos in parametric oscillations of a string, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 1, pp.  3-10
    DOI:10.20537/nd1301001
    Kuznetsov A. P., Turukina L. V., Kuznetsov S. P., Sataev I. R.
    Abstract
    The conditions are discussed for which the ensemble of interacting oscillators may demonstrate Landau–Hopf scenario of successive birth of multi-frequency regimes. A model is proposed in the form of a network of five globally coupled oscillators, characterized by varying degree of excitement of individual oscillators. Illustrations are given for the birth of the tori of increasing dimension by successive quasi-periodic Hopf bifurcation.
    Keywords: synchronization, bifurcations, quasi-periodic dynamics, chaos
    Citation: Kuznetsov A. P., Turukina L. V., Kuznetsov S. P., Sataev I. R.,  Landau–Hopf scenario in the ensemble of interacting oscillators, Rus. J. Nonlin. Dyn., 2012, Vol. 8, No. 5, pp.  863-873
    DOI:10.20537/nd1205001
    Kuznetsov S. P., Jalnine A. Y., Sataev I. R., Sedova Y. V.
    Abstract
    We perform a numerical study of the motion of the rattleback, a rigid body with a convex surface on a rough horizontal plane in dependence on the parameters, applying the methods used previously for the treatment of dissipative dynamical systems, and adapted for the nonholonomic model. Charts of dynamical regimes are presented on the parameter plane of the total mechanical energy and the angle between the geometric and dynamic principal axes of the rigid body. Presence of characteristic structures in the parameter space, previously observed only for dissipative systems, is demonstrated. A method of calculating for the full spectrum of Lyapunov exponents is developed and implemented. It is shown that analysis of the Lyapunov exponents of chaotic regimes of the nonholonomic model reveals two classes, one of which is typical for relatively high energies, and the second for the relatively small energies. For the model reduced to a three-dimensional map, the first one corresponds to a strange attractor with one positive and two negative Lyapunov exponents, and the second to the chaotic dynamics of the quasiconservative type, with close in magnitude positive and negative Lyapunov exponents, and the rest one about zero. The transition to chaos through a sequence of period-doubling bifurcations is illustrated, and the observed scaling corresponds to that intrinsic to the dissipative systems. A study of strange attractors is provided, in particularly, phase portraits are presented as well as the Lyapunov exponents, the Fourier spectra, the results of calculating the fractal dimensions.
    Keywords: rattleback, rigid body dynamics, nonholonomic mechanics, strange attractor, Lyapunov exponents, bifurcation, fractal dimension
    Citation: Kuznetsov S. P., Jalnine A. Y., Sataev I. R., Sedova Y. V.,  Phenomena of nonlinear dynamics of dissipative systems in nonholonomic mechanics of the rattleback, Rus. J. Nonlin. Dyn., 2012, Vol. 8, No. 4, pp.  735-762
    DOI:10.20537/nd1204005
    Kuznetsov A. P., Kuznetsov S. P., Pozdnyakov M. V., Sedova Y. V.
    Abstract
    We suggest a simple two-dimensional map, parameters of which are the trace and Jacobian of the perturbation matrix of the fixed point. On the parameters plane it demonstrates the main universal bifurcation scenarios: the threshold to chaos via period-doublings, the situation of quasiperiodic oscillations and Arnold tongues. We demonstrate the possibility of implementation of such map in radiophysical device.
    Keywords: maps, bifurcations, phenomena of quasiperiodicity
    Citation: Kuznetsov A. P., Kuznetsov S. P., Pozdnyakov M. V., Sedova Y. V.,  Universal two-dimensional map and its radiophysical realization, Rus. J. Nonlin. Dyn., 2012, Vol. 8, No. 3, pp.  461-471
    DOI:10.20537/nd1203002
    Kuznetsov S. P.
    Abstract
    A non-autonomous flow system is introduced, which may serve as a base for elaboration of real systems and devices demonstrating the structurally stable chaotic dynamics. The starting point is the map of the sphere composed of four stages of sequential continuous geometrically evident transformations. The computations indicate that in a certain parameter range the map posseses an attractor of Plykin type. Accounting the structural stability intrinsic to this attractor, a modification of the model is undertaken, which includes a variable change with passage to representation of instantaneous states on the plane. As a result, a set of two non-autonomous differential equations of the first order with smooth coefficients is obtained explicitly, which has the Plykin type attractor in the plane in the Poincaré cross-section. Results of computations are presented for the sphere map and for the flow system including portraits of attractors, Lyapunov exponents, dimension estimates. Substantiation of the hyperbolic nature of the attractors for the sphere map and for the flow system is based on a computer procedure of verification of the so-called cone criterion; in this context, some hints are applied, which may be useful in similar computations for some other systems.
    Keywords: hyperbolic chaos, Plykin attractor, Lyapunov exponent, structural stability
    Citation: Kuznetsov S. P.,  An example of a non-autonomous continuous-time system with attractor of Plykin type in the Poincare map, Rus. J. Nonlin. Dyn., 2009, Vol. 5, No. 3, pp.  403-424
    DOI:10.20537/nd0903007
    Kuznetsov A. P., Kuznetsov S. P., Sataev I. R., Sedova Y. V.
    Abstract
    In paper we suggest an example of system which dynamics is answered to conception of a «critical quasi-attractor». Besides the brief review of earlier obtained results the new results are presented, namely the illustrations of scaling for basins of attraction of elements of critical quasi-attractor, the renormalization group approach in the presence of additive uncorrelated noise, the calculation of universal constant responsible for the scaling regularities of the noise effect, the illustrations of transitions initialized by noise that are realized between coexisted attractors.
    Keywords: quasi-attractor, renormalization group method, type of criticality, bifurcation, scaling, noise
    Citation: Kuznetsov A. P., Kuznetsov S. P., Sataev I. R., Sedova Y. V.,  Critical point of accumulation of fold-flip bifurcation points and critical quasi-attractor (the review and new results), Rus. J. Nonlin. Dyn., 2008, Vol. 4, No. 2, pp.  113-132
    DOI:10.20537/nd0802001
    Kuptsov P. V., Kuznetsov S. P.
    Abstract
    Amplitude equations are obtained for a system of two coupled van der Pol oscillators that has been recently suggested as a simple system with hyperbolic chaotic attractor allowing physical realization. We demonstrate that an approximate model based on the amplitude equations preserves basic features of a hyperbolic dynamics of the initial system. For two coupled amplitude equations models having the hyperbolic attractors a transition to synchronous chaos is studied. Phenomena typically accompanying this transition, as riddling and bubbling, are shown to manifest themselves in a specific way and can be observed only in a small vicinity of a critical point. Also, a structure of many-dimensional attractor of the system is described in a region below the synchronization point.
    Keywords: hyperbolic chaos, strange Smale-Williams attractor, chaotic synchronization, amplitude equations
    Citation: Kuptsov P. V., Kuznetsov S. P.,  Transition to a synchronous chaos regime in a system of coupled non-autonomous oscillators presented in terms of amplitude equations, Rus. J. Nonlin. Dyn., 2006, Vol. 2, No. 3, pp.  307-331
    DOI:10.20537/nd0603005

    Back to the list